Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 45, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 27, 2003, 6:47 PM EDT for Centre County, Fulton County, Huntingdon County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2003, 6:47 PM EDT (22:47 UTC)
- Expired
- Sep 27, 2003, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Centre County, PA, Fulton County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 272250
FFWCTP
PAC027-057-061-280145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EDT SAT SEP 27 2003
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA
CENTRE COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 945 PM EDT.
* AT 645 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING ACROSS
CENTRAL CENTRE COUNTY...THROUGH CENTRAL HUNTINGDON AND FULTON
COUNTIES.
THIS LINE OF SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL
RAINFALL IN THE WARNED AREA. SPOTTER REPORTS INDICATE THAT OVER 2
INCHES OF RAIN HAS FALLEN IN PORTIONS OF CENTRE COUNTY WITHIN THE
LAST HOUR FROM THIS LINE OF STORMS.
THE HEAVIEST RAIN WILL MOVE OUT OF THE AREA BY 730 PM...BUT LIGHTER
RAIN WILL CONTINUE THROUGH 9 PM. RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CAUSE FLASH FLOODING IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
$$
LAT...LON 4094 7730 4067 7777 3977 7806 3978 7833
4013 7815 4116 77971 follow-up statement
000
WGUS71 KCTP 280142
FFSCTP
PAC027-057-061-280200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
945 PM EDT SAT SEP 27 2003
...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT FOR HUNTINGDON...
FULTON AND CENTRE COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED OVER THE WARNED AREA. LIGHT SCATTERED
SHOWERS WILL CONTINUE TO FALL THROUGH MIDNIGHT.
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLASH FLOOD THREAT. EVEN THOUGH STREAMS AND
CREEKS ARE RECEDING...SOME ROADWAYS STILL MAY BE COVERED WITH WATER.
MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED
ROADWAYS...AND HEED ANY ROAD CLOSURE SIGNS.
$$
LAT...LON 4101 7812 3975 7822 3973 7804 4056 7783
4102 7756
DANGELOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 4:10 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 27, 4:10 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EDT SAT SEP 27 2003 UPDATED FOR SEVERE THUNDERSTORM WATCH. RXR ------------------------------------------------------------------- TSTMS ALREADY BEGINNING TO DEVELOP ACROSS SW COUNTIES...AND EXPECT MORE TO DEVELOP THROUGH EARLY THIS EVE. COLD FRONT STILL ACROSS FAR WESTERN PA AS OF 19Z. TEMPS/DEWPTS RUNNING HIGHER THAN FWC/MAV/ETA MOS PROGGED ACROSS CENTRAL AND E COUNTIES...AND CLOSE ACROSS FAR WEST. TNT...EXPECT BAND OF SHOWERS/STORMS TO SHIFT OUT OF NW ZONES BEFORE MIDNIGHT...WITH BULK OF ACTIVITY THERE BEFORE 00Z. WENT WITH LIKELY POPS FOR THESE ZONES...CAT ALL OTHERS. AS MID/UPPER LEVEL ENERGY OOZES E...CLOSER TO SFC BOUNDARY...EXPECT FORWARD MOVEMENT OF FRONT TO SLOW DOWN...WITH SOME WAVES POSSIBLY DEVELOPING ON IT. WL KEEP FFA AS IS...WITH GREATEST POTENTIAL ACROSS SUSQ (ESP MID AND UPPER) FOR TRAINING ACTIVITY/SUBSEQUENT FLOODING POTENTIAL. SUN...WL KEEP HI CHC POPS FOR EASTERN AREAS FOR LINGERING AM SHOWERS. OTRW...EXPECT CAA TO SET IN. DOWNSLOPING ACROSS SE SHOULD ALLOW A FEW BREAKS IN CLOUDS...ESP LATE AM INTO THE AFTN. MORE CLOUDS ACROSS CENTRAL AND W...WITH UPSLOPE COMPONENT/ADDED LAKE MOISTURE...AND COLD POOL ALOFT. WL ALSO KEEP CHC RW AS ADDITIONAL SHORTWAVE ENERGY CROSSES CENTRAL AND NW IN THE AFTN. MUCH LESS CHC ACROSS FAR SE DURING THE AFTN HRS DUE TO DOWNSLOPING. AS FOR TEMPS...WENT A BIT A TAD ABOVE FWC/MAV/ETA MOS BLEND...ESP ACROSS FAR SE. SUN NT-TUE...GRADUAL COOLING CONTINUES...WITH MORE CLOUDS/CHC POPS ACROSS HIGHER TERRAIN OF NW AND LAURELS. STRONGER SHORTWAVE APPROACHES LATE TUES/TUE NT...WITH SECONDARY SURGE OF COLDER AIR. WL INCREASE POPS FOR THIS PERIOD. WENT A BIT BLO MOS TEMPS ACROSS NW ZONES FOR MINS...CLOSE ELSEWHERE. WED AND BEYOND...UNSEASONABLE CHILL...WITH MORE LE CLOUDS/SHOWERS...ESP ACROSS HIGHER W-FACING TERRAIN. WOULD NOT BE COMPLETELY SURPRISED TO SEE FIRST SNOWFLAKES OF YR IN HIGHEST TERRAIN OF NW MTNS/LAURELS BY WED NT THROUGH THU NT...BUT FEEL 12Z GFS 850 TEMPS OF -5 TO -8 C MAY BE A BIT OVERDONE...ESP GIVEN THE RELATIVE WARMTH OF THE GREAT LAKES. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH UNTIL 800 AM EDT SUNDAY FOR ZONES PAZ006... PAZ011>012...PAZ017>019...PAZ024>028...PAZ033>037...PAZ041>042... PAZ045>046...PAZ049>053...PAZ056>059...PAZ063>066. SEVERE THUNDERSTORM WATCH UNTIL 900 PM EDT SATURDAY FOR ZONES PAC009...PAC013...PAC021...PAC023...PAC027...PAC033...PAC035... PAC041...PAC055...PAC057...PAC061...PAC067...PAC081...PAC087... PAC099...PAC105...PAC109...PAC111...PAC113...PAC117...PAC119. &&
Hazardous weather outlook, Sep 27, 5:38 AM EDT, 13 hours 9 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-271130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 538 AM EDT SAT SEP 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL PENNSYLVANIA THIS AFTERNOON THROUGH MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT INTO THE REGION TODAY. SOME OF THE THUNDERSTORMS COULD BE LOCALLY SEVERE CAUSING HEAVY RAIN AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Sep 27, 5:02 PM EDT, 1 hour 45 minutes before
PAZ006-011-272230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 PM EDT SAT SEP 27 2003 ...A STRONG THUNDERSTORM WILL AFFECT CAMERON AND POTTER COUNTIES... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EMPORIUM...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR KEATING SUMMIT...AUSTIN AROUND 510 PM...ROULETTE AROUND 520 PM...COUDERSPORT AROUND 525 PM...OSWAYO AROUND 535 PM AND GENESEE AROUND 545 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGELO
Special weather statement, Sep 27, 5:24 PM EDT, 1 hour 23 minutes before
PAZ019-026-272230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 524 PM EDT SAT SEP 27 2003 ...A STRONG THUNDERSTORM WILL AFFECT HUNTINGDON AND CENTRE COUNTIES... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF STATE COLLEGE...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR PINE GROVE MILLS AROUND 535 PM...PARK FOREST AROUND 540 PM...STATE COLLEGE AND BOALSBURG AROUND 545 PM...PLEASANT GAP AROUND 600 PM... BELLEFONTE...MILESBURG AND CENTRE HALL AROUND 605 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGELO
Local storm report, Sep 27, 5:43 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
543 PM EDT SAT SEP 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM BEDFORD PA WIND DAMAGE
09/27/03 BEDFORD WIRES DOWNLocal storm report, Sep 27, 5:44 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
544 PM EDT SAT SEP 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 10 S CENTERVILLE PA FLASH FLOODS
09/27/03 BEDFORD WATER RESCUE FROM A HOME
ALONG BUSINESS ROUTE 220Special weather statement, Sep 27, 5:59 PM EDT, 48 minutes before
PAZ012-272245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 559 PM EDT SAT SEP 27 2003 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ORVISTON...OR 14 MILES NORTH OF BELLEFONTE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR GLEN UNION AROUND 625 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGELO
Special weather statement, Sep 27, 6:35 PM EDT, 12 minutes before
PAZ027-028-272330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 635 PM EDT SAT SEP 27 2003 ...A STRONG THUNDERSTORM WILL AFFECT JUNIATA AND MIFFLIN COUNTIES... AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HUNTINGDON...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR MCVEYTOWN...BLACK LOG AND ALLENSVILLE AROUND 650 PM...HONEY GROVE AROUND 655 PM...STRODES MILLS AND BELLEVILLE AROUND 700 PM...SPRUCE HILL AROUND 705 PM...LEWISTOWN AND WALNUT AROUND 710 PM AND BURNHAM AROUND 715 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 5:39 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
| Sep 27, 6:18 PM EDT | Flash Flood Warning | CTP | Blair | 117 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.